Alert archive / Texas / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Brownsville, TX

January 23, 20148 counties in Texas

NWS Brownsville, TX issued this wind chill advisory at Jan 23, 2014, 4:20 AM CST for 8 counties in Texas. It took effect at Jan 24, 2014, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2014, 4:20 AM CST (10:20 UTC)
In effect from
Jan 24, 2014, 12:00 AM CST
Expired
Jan 24, 2014, 12:00 PM CST
In force
12 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2014-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2014-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WWUS44 KBRO 231020
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 AM CST THU JAN 23 2014

...DANGEROUS WIND CHILLS AFTER MIDNIGHT AND FRIDAY...

.AN ARCTIC FRONT WILL USHER IN BONE CHILLING TEMPERATURES AND
STRONG NORTH WINDS TONIGHT AND FRIDAY. THE COMBINATION OF THE 
VERY COLD TEMPERATURES AND BRISK WINDS BETWEEN 15 AND 25 MPH TO
PLUMMET THE FEEL LIKE TEMPERATURES BELOW 30 DEGREES. 


TXZ248>257-231900-
/O.NEW.KBRO.WC.Y.0002.140124T0600Z-140124T2100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
420 AM CST THU JAN 23 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST FRIDAY. 

* WIND CHILL VALUES...OF 20 TO 30 DEGREES 

* TIMING...WINDS CHILLS TO FALL BELOW 30 DEGREES AROUND MIDNIGHT
  AND CONTINUE AT VERY LOW VALUES THROUGH 3 PM FRIDAY AFTERNOON. 

* IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME
  IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF
  CLOTHING IS THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE
  TONIGHT OR FRIDAY. TENDER VEGETATION COULD BE STRESSED OR
  DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT
  INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
3 follow-up statements
009 
WWUS44 KBRO 231937
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
137 PM CST THU JAN 23 2014

...DANGEROUS WIND CHILLS AFTER MIDNIGHT THROUGH FRIDAY...
...WINTER WEATHER ADVISORY FOR THE NORTHERN RANCHLANDS...

.AN ARCTIC FRONT WILL USHER IN BONE CHILLING TEMPERATURES AND
STRONG NORTH WINDS TONIGHT AND FRIDAY. THE COMBINATION OF THE
VERY COLD TEMPERATURES AND BRISK WINDS BETWEEN 15 AND 25 MPH TO
PLUMMET THE FEEL LIKE TEMPERATURES BELOW 30 DEGREES. NORTHERN 
COUNTIES COULD SEE TEMPERATURES NEAR FREEZING ALLOWING FOR A 
MIX OF RAIN AND SLEET TO IMPACT THE AREA. 

TXZ248>250-240400-
/O.NEW.KBRO.WW.Y.0001.140124T0900Z-140124T1800Z/
/O.CON.KBRO.WC.Y.0002.140124T0600Z-140124T2100Z/
ZAPATA-JIM HOGG-BROOKS-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS
137 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM CST FRIDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO NOON CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET...WHICH IS IN EFFECT FROM 3 AM TO NOON
CST FRIDAY.

* EVENT...STRONG COLD FRONT MOVING ACROSS THE NORTHERN COUNTIES
  TONIGHT IN COMBINATION WITH NEAR FREEZING TEMPERATURES WILL
  DEVELOP A MIX OF RAIN AND SLEET ACROSS ZAPATA...JIM HOGG AND
  BROOKS.

* WIND CHILL VALUES...OF 20 TO 30 DEGREES

* TIMING...WINDS CHILLS TO FALL BELOW 30 DEGREES AROUND MIDNIGHT 
  AND CONTINUE AT VERY LOW VALUES THROUGH 3 PM FRIDAY AFTERNOON. 

* IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME
  IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF
  CLOTHING IS THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE
  TONIGHT OR FRIDAY. TENDER VEGETATION COULD BE STRESSED OR
  DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT
  INSIDE. ICY ROADS WILL MAKE TRAVEL DIFFICULT OVER BRIDGES AND
  OVERPASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

A WINTER WEATHER ADVISORY IS ISSUED WHEN LIGHT SNOW OR SLEET IS
FORECAST...AND ACCUMULATIONS ARE EXPECTED TO BE SMALL.  IN
GENERAL...THIS MEANS AROUND ONE HALF INCH OF SNOW...LESS THAN ONE
HALF INCH OF SLEET...OR ANY ICE ACCRETION THAT COULD MAKE DRIVING
AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED
ROADWAYS AND SIDEWALKS.

&&

$$

TXZ251>257-240400-
/O.CON.KBRO.WC.Y.0002.140124T0600Z-140124T2100Z/
KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
137 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM CST FRIDAY...

* WIND CHILL VALUES...OF 20 TO 30 DEGREES

* TIMING...WINDS CHILLS TO FALL BELOW 30 DEGREES AROUND MIDNIGHT 
  AND CONTINUE AT VERY LOW VALUES THROUGH 3 PM FRIDAY AFTERNOON. 

* IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME 
  IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF 
  CLOTHING IS THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE 
  TONIGHT OR FRIDAY. TENDER VEGETATION COULD BE STRESSED OR 
  DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT 
  INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
942 
WWUS44 KBRO 240308
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 PM CST THU JAN 23 2014

...DANGEROUS WIND CHILLS AFTER MIDNIGHT THROUGH FRIDAY... 
...WINTER WEATHER ADVISORY FOR THE NORTHERN RANCHLANDS...

.AN ARCTIC FRONT WILL USHER IN BONE CHILLING TEMPERATURES AND
STRONG NORTH WINDS TONIGHT AND FRIDAY. THE COMBINATION OF THE
VERY COLD TEMPERATURES AND BRISK WINDS BETWEEN 15 AND 25 MPH TO
PLUMMET THE FEEL LIKE TEMPERATURES BELOW 30 DEGREES. NORTHERN
COUNTIES COULD SEE TEMPERATURES NEAR FREEZING ALLOWING FOR A MIX
OF RAIN AND SLEET TO IMPACT THE AREA.

TXZ248>250-241100-
/O.CON.KBRO.WC.Y.0002.140124T0600Z-140124T2100Z/
/O.CON.KBRO.WW.Y.0001.140124T0900Z-140124T1800Z/
ZAPATA-JIM HOGG-BROOKS-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS
908 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON
CST FRIDAY...

* EVENT...STRONG COLD FRONT MOVING ACROSS THE NORTHERN COUNTIES 
  TONIGHT IN COMBINATION WITH NEAR FREEZING TEMPERATURES WILL 
  DEVELOP A MIX OF RAIN AND SLEET ACROSS ZAPATA...JIM HOGG AND 
  BROOKS. 

* WIND CHILL VALUES...OF 20 TO 30 DEGREES

* TIMING...WINDS CHILLS TO FALL BELOW 30 DEGREES AROUND MIDNIGHT 
  AND CONTINUE AT VERY LOW VALUES THROUGH 3 PM FRIDAY AFTERNOON. 

* IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME 
  IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF 
  CLOTHING IS THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE 
  TONIGHT OR FRIDAY. TENDER VEGETATION COULD BE STRESSED OR 
  DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT 
  INSIDE. ICY ROADS WILL MAKE TRAVEL DIFFICULT OVER BRIDGES AND 
  OVERPASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

A WINTER WEATHER ADVISORY IS ISSUED WHEN LIGHT SNOW OR SLEET IS
FORECAST...AND ACCUMULATIONS ARE EXPECTED TO BE SMALL.  IN
GENERAL...THIS MEANS AROUND ONE HALF INCH OF SNOW...LESS THAN ONE
HALF INCH OF SLEET...OR ANY ICE ACCRETION THAT COULD MAKE DRIVING
AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED
ROADWAYS AND SIDEWALKS.

&&

$$

TXZ251>257-241100-
/O.CON.KBRO.WC.Y.0002.140124T0600Z-140124T2100Z/
KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
908 PM CST THU JAN 23 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST FRIDAY...

* WIND CHILL VALUES...OF 20 TO 30 DEGREES

* TIMING...WINDS CHILLS TO FALL BELOW 30 DEGREES AROUND MIDNIGHT 
  AND CONTINUE AT VERY LOW VALUES THROUGH 3 PM FRIDAY AFTERNOON. 

* IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME 
  IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF 
  CLOTHING IS THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE 
  TONIGHT OR FRIDAY. TENDER VEGETATION COULD BE STRESSED OR 
  DAMAGED BY THE COLD WINDS AND SHOULD BE COVERED OR BROUGHT 
  INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
000 
WWUS44 KBRO 240955
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
355 AM CST FRI JAN 24 2014

...LOW WIND CHILL INDEX THROUGH NOON...
...WINTER WEATHER ADVISORY FOR THE NORTHERN RANCH LANDS...

.BONE CHILLING TEMPERATURES AND STRONG NORTHWEST TO NORTH WINDS
WILL CONTINUE TODAY. FEELS LIKE TEMPERATURES WILL BE 30 DEGREES
OR LESS THROUGH NOON. SMALL AMOUNTS OF WINTRY PRECIPITATION WILL
BE POSSIBLE THROUGH NOON ACROSS NORTHWEST SECTIONS.

TXZ248>250-241800-
/O.EXT.KBRO.WC.Y.0002.000000T0000Z-140124T1800Z/
/O.CON.KBRO.WW.Y.0001.000000T0000Z-140124T1800Z/
ZAPATA-JIM HOGG-BROOKS-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS
355 AM CST FRI JAN 24 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...

* EVENT...STRONG COLD FRONT MOVING ACROSS THE NORTHERN COUNTIES 
  TONIGHT IN COMBINATION WITH NEAR FREEZING TEMPERATURES WILL 
  DEVELOP A MIX OF RAIN AND SLEET ACROSS ZAPATA...JIM HOGG AND 
  BROOKS. 

* WIND CHILL INDEX...20 TO 30 DEGREES.

* TIMING...THROUGH NOON TODAY.

* IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME
  IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF
  CLOTHING ARE THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE.
  TENDER VEGETATION COULD BE STRESSED OR DAMAGED BY THE COLD WINDS
  AND SHOULD BE COVERED OR BROUGHT INSIDE. ICY ROADS WILL MAKE
  TRAVEL DIFFICULT OVER BRIDGES AND OVERPASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCH LANDS...WITH WINDS OF 10 MPH OR
GREATER.

A WINTER WEATHER ADVISORY IS ISSUED WHEN LIGHT SNOW OR SLEET IS
FORECAST...AND ACCUMULATIONS ARE EXPECTED TO BE SMALL.  IN
GENERAL...THIS MEANS AROUND ONE HALF INCH OF SNOW...LESS THAN ONE
HALF INCH OF SLEET...OR ANY ICE ACCRETION THAT COULD MAKE DRIVING
AND WALKING DIFFICULT...BUT NOT IMPOSSIBLE...ON UNTREATED
ROADWAYS AND SIDEWALKS.

&&

$$

TXZ251>257-241800-
/O.EXT.KBRO.WC.Y.0002.000000T0000Z-140124T1800Z/
KENEDY-STARR-HIDALGO-INLAND WILLACY-INLAND CAMERON-
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RIO GRANDE CITY...ROMA...
MCALLEN...EDINBURG...PHARR...MISSION...WESLACO...RAYMONDVILLE...
BROWNSVILLE...HARLINGEN...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
355 AM CST FRI JAN 24 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WIND CHILL INDEX...20 TO 30 DEGREES

* TIMING...THROUGH NOON TODAY.

* IMPACT...HYPOTHERMIA COULD DEVELOP OVER A SHORT AMOUNT OF TIME
  IF PERSONS AND ANIMALS THAT ARE NOT PROTECTED. LAYERS OF
  CLOTHING ARE THE BEST PROTECTION IF YOU HAVE TO VENTURE OUTSIDE.
  TENDER VEGETATION COULD BE STRESSED OR DAMAGED BY THE COLD WINDS
  AND SHOULD BE COVERED OR BROUGHT INSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCH LANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 3:32 AM CST, 48 minutes earlier.

Area forecast discussion, Jan 23, 3:32 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
332 AM CST THU JAN 23 2014

.SHORT TERM /TODAY THROUGH FRIDAY/...ONE MORE CALM AND WARM DAY
BEFORE WINTER RETURNS. ONE COLD FRONT LIES STATIONARY ACROSS
CENTRAL TEXAS AS THE ARCTIC FRONT IS MOVING THROUGH OKLAHOMA. AS A
SHORTWAVE AND JET STREAK...CURRENTLY APPROACHING THE FOUR
CORNERS...ROUNDS THE BOTTOM OF THE BROAD EASTERN TROUGH THE ARCTIC
FRONT TO SURGE SOUTH THROUGH OUR CWA. HIGH RESOLUTION MODELS
ARW/NMM SHOW THE SHARP FRONTAL BOUNDARY MOVING A LITTLE SLOWER
ENTERING THE NORTHERN ZONES BETWEEN 3-6 PM AND MOVING SOUTH OF
PORT ISABEL BEFORE 9 PM.

TODAY SOUTH TO SOUTHEAST WINDS ALONG WITH PARTLY CLOUDY TO OCCASIONAL
MOSTLY CLOUDY SKIES TO ALLOW TEMPERATURES TO CLIMB TO NEAR NORMAL
NORTH AND ABOVE NORMAL SOUTH. SOME AREAS IN THE RGV COULD APPROACH
80 IF THE FRONT MOVES THROUGH LATE IN THE AFTERNOON OR LATER. NO
RAIN IS ANTICIPATED IN ADVANCE OF THE FRONT WITH MUCH OF THE LIFT
DEVELOPING ALONG AND BEHIND THE FRONT AS THE ISENTROPIC LIFT
INCREASES WITH THE SHALLOW AIRMASS. KEPT RAIN CHANCES LOW UNTIL
AFTER THE FRONT.

TONIGHT AND FRIDAY...WINTER WEATHER HEADLINES AT THIS TIME WILL ONLY
INCLUDE A WIND CHILL ADVISORY FOR ALL AREAS FROM MIDNIGHT TONIGHT TO 3
PM FRIDAY. STRONG GRADIENT DEVELOPS BETWEEN THE 1045MB HIGH AND A
DEVELOPING LOW PRESSURE TROUGH SOUTHEAST OF THE COAST. 925MB WINDS
OF 25-35 KNOTS TO PARTIALLY TRANSLATE TO THE SURFACE AND WITH
SURFACE TEMPERATURES FALLING 20 TO 30 DEGREES WITHIN A 6 HOUR
PERIOD BEHIND THE FRONT WINDS CHILLS TO REACH CRITERIA AFTER
MIDNIGHT. TEMPERATURE PROFILES SHOWING TEMPERATURES FALLING
THROUGH 18Z THEN REMAINING STEADY THROUGH FRIDAY AFTERNOON. HIGHS
TO OCCUR AT MIDNIGHT FALLING TO MINIMUMS BETWEEN 9 AM AND NOON AS
THE COLDEST AIR ARRIVES. THERE REMAINS A QUANDARY ON IF
TEMPERATURES REACH FREEZING ACROSS THE NORTHERN ZONES AND THIS
WILL PLAY A FACTOR ON THE WINTRY WEATHER PRECIPITATION HAZARDS.
EVERYTHING IS POINTING TOWARDS A MIX OF RAIN AND SLEET ALONG AND
NORTHWEST OF SARITA TO RIO GRANDE CITY LINE. WITH SURFACE
TEMPERATURES TO REMAIN ABOVE FREEZING...ALBEIT 1 TO 3
DEGREES...ANY ACCUMULATION IS NOT EXPECTED. WITH THIS MENTION WILL
NOT ISSUE A WINTER WEATHER ADVISORY FOR SLEET OR FREEZING RAIN FOR
THAT MATTER HOWEVER A DROP OF ONLY A FEW DEGREES COULD CHANGE THE
STORY WITH LATER SHIFTS KEEPING A CLOSE EYE ON THIS DEVELOPING
WINTER WEATHER SITUATION. FARTHER EAST THERMAL PROFILES ARE LESS
CONDUCIVE FOR SLEET BUT CAN NOT RULE OUT SOME ICE PELLETS FALLING
OVER THE MCALLEN AREA AND MAYBE FAR EAST AS RAYMONDVILLE DURING
THE MORNING COMMUTE.

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...HIGH PRESSURE WILL
SETTLE INTO SOUTHERN TEXAS FRIDAY NIGHT AS COASTAL TROUGHING
WEAKENS AND A COASTAL LOW SLOWLY MOVES EASTWARD. PRECIPITATION
FRIDAY NIGHT SHOULD BE CONFINED TO THE COASTAL COUNTIES AND
COASTAL WATERS AND CHANCES SHOULD MAINLY BE EAST OF THE AREA
BEGINNING SATURDAY. AS THE ARCTIC AIRMASS SLIDES EASTWARD HIGHS ON
SATURDAY WILL REBOUND INTO THE 60S AND INTO THE 70S ON SUNDAY AS
SFC WINDS BECOME SOUTHEASTERLY. THE NEXT FRONT IS PROGGED BY THE
ECMWF/GFS TO ARRIVE MONDAY. HIGHS MONDAY WILL FALL INTO THE 60S
WITH 50S A GOOD BET FOR TUESDAY. CLOUDS WILL INCREASE MONDAY NIGHT
WITH OVERRUNNING CONDITIONS RETURNING TUESDAY WITH SLIGHT CHANCE
OF RAIN OVER THE COASTAL WATERS AND COASTAL COUNTIES. OVERRUNNING
AND COASTAL TROUGHING WEAKEN WEDNESDAY WITH A RETURN TO ONSHORE
FLOW WEDNESDAY AFTERNOON. TEMPERATURES WILL ONCE AGAIN MODERATE
WITH HIGHS WEDNESDAY BACK INTO THE 60S.

&&

.MARINE...NOW THROUGH FRIDAY...RELATIVELY CALM TODAY BEFORE
CONDITIONS RAPIDLY DETERIORATE TONIGHT. MODERATE SOUTHEAST WINDS
OVERNIGHT HAVE KICKED UP THE SEAS WHICH SHOULD BE MAINTAINED AS
SOUTH WINDS TO REMAIN AT MODERATE SPEEDS IN ADVANCE OF THE MUCH
ADVERTISED ARCTIC FRONT. EXERCISE CAUTION WORDING MAINLY FOR THE
SEAS WILL BE ADDED FOR TODAY. GALE WARNINGS ARE NOW IN EFFECT
STARTING AT 6 PM THIS EVENING AND LASTING INTO FRIDAY MORNING. THE
LAGUNA MADRE HAS BEEN ADDED TO THE GALE WARNING WITH THE TIGHT
PRESSURE GRADIENT KNOCKING RIGHT ALONG THE COAST. ARCTIC FRONT TO
SURGE THROUGH THE COASTAL WATERS SHORTLY BEFORE 6 PM AND QUICKLY
MOVE SOUTH WITH NORTH WINDS TO RAMP UP RAPIDLY TO GALE FORCE
BEFORE MIDNIGHT. OVERNIGHT THE PRESSURE GRADIENT REMAINS
EXCEPTIONALLY STRONG AS A COASTAL TROUGH DEVELOPS SOUTH OF THE
COASTAL WATERS AND STRONG HIGH PRESSURE BUILDS INTO NORTH TEXAS.
SMALL CRAFT ADVISORIES TO REPLACE THE GALE WARNING FRIDAY
AFTERNOON AS NORTH WINDS BEGIN THEIR SLOW DIMINISHING.

FRIDAY NIGHT THROUGH MONDAY...HAZARDOUS MARINE CONDITIONS WILL BE
ONGOING AT THE BEGINNING OF THIS PERIOD WITH SMALL CRAFT ADVISORIES
LIKELY ONGOING. AS COASTAL TROUGHING WEAKENS AND COASTAL LOW MOVES
EASTWARD CONDITIONS WILL IMPROVE BY SATURDAY AFTERNOON WITH
FAVORABLE MARINE CONDITIONS RETURNING SATURDAY NIGHT THROUGH SUNDAY
NIGHT AS HIGH PRESSURE TAKES CONTROL. THE NEXT COLD FRONT IS
EXPECTED MONDAY WITH CONDITIONS DETERIORATING LATE MONDAY MORNING.
SMALL CRAFT ADVISORIES WILL BE POSSIBLE BEGINNING MONDAY AFTERNOON
ACROSS THE LOWER TEXAS COASTAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  75  40  44  40 /  20  80  70  40
BROWNSVILLE          77  40  43  39 /  20  70  70  40
HARLINGEN            77  39  41  39 /  20  70  60  40
MCALLEN              75  36  39  39 /  20  70  60  20
RIO GRANDE CITY      71  34  36  36 /  20  70  60  20
SOUTH PADRE ISLAND   70  47  50  44 /  20  80  70  40

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST FRIDAY FOR
     TXZ248>257.

GM...GALE WARNING FROM 6 PM THIS EVENING TO 9 AM CST FRIDAY FOR
     GMZ130-132-135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...59
LONG TERM...55
GRAPHICS/UPPER-AIR...CAMPBELL
Hazardous weather outlook, Jan 22, 4:20 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 PM CST WED JAN 22 2014

TXZ248>257-231200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
420 PM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH THURSDAY THROUGH SATURDAY...
AND AGAIN ON MONDAY THROUGH TUESDAY.

FROZEN PRECIPITATION...IN THE FORM OF VERY LIGHT SNOW AND SLEET...
IS POSSIBLE OVER THE WESTERN AND CENTRAL PORTIONS OF DEEP SOUTH
TEXAS LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-231200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
420 PM CST WED JAN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A GALE WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND GULF OF MEXICO
WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE
THURSDAY AFTERNOON THROUGH FRIDAY MORNING. THE GALE WATCH WILL
LIKELY BE UPGRADED TO A GALE WARNING EARLY THURSDAY.

SMALL CRAFT ADVISORIES ARE POSSIBLE FOR THE LOWER TEXAS COASTAL
WATERS FOR FRIDAY AFTERNOON THROUGH SATURDAY...AND AGAIN ON MONDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 4:05 AM CSTGale WarningBRO29 hr
Jan 23, 1:37 PM CSTWinter Weather AdvisoryBROBrooks, Jim Hogg, Zapata22 hr

Nearby

Wind Chill Advisories in Texas, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.